Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2006, 6:10 PM EDT for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 31, 2006, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 312212 SVRMFL FLC021-312245- /O.NEW.KMFL.SV.W.0088.060731T2210Z-060731T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 610 PM EDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 645 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ROYAL PALM HAMMOCK...OR ABOUT 5 MILES NORTH OF PORT OF THE ISLANDS...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... ROYAL PALM HAMMOCK INTERSECTION OF TAMIAMI TRAIL AND HIGHWAY 92 SOUTH BLOCKS OF GOLDEN GATE SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2595 8150 2608 8142 2620 8161 2602 8170 $$ RM
1 follow-up statement
000 WWUS52 KMFL 312229 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 628 PM EDT MON JUL 31 2006 FLC021-312245- /O.CON.KMFL.SV.W.0088.000000T0000Z-060731T2245Z/ COLLIER FL- 628 PM EDT MON JUL 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL COLLIER COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH BLOCKS GOLDEN GATE...OR ABOUT 5 MILES SOUTH OF THE INTERSECTION OF I-75 AND EVERGLADES BLVD...MOVING NORTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH BLOCKS OF GOLDEN GATE AND THE INTERSECTION I-75 AND EVERGLADES BLVD. LAT...LON 2595 8150 2608 8142 2620 8161 2602 8170 $$ RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:45 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 2:45 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT MON JUL 31 2006 .DISCUSSION...A DRY AIRMASS CONTINUES IN PLACE ACROSS SOUTH FLORIDA...ALONG WITH BROAD SCALE SUBSIDENCE. THIS HAS LEAD TO ANOTHER DRY DAY ACROSS THE AREA ALONG WITH PLENTY OF SUNSHINE. WILL KEEP SLIGHT CHANCE POPS FOR WESTERN INTERIOR/GULF COASTAL AREAS THROUGH EARLY EVENING FOR THE POSSIBILITY OF ISOLATED ACTIVITY INITIATING WITH THE GULF COAST/LAKE BREEZES. A DRY NIGHT IS ANTICIPATED UNDER MOSTLY CLEAR SKIES WITH JUST SOME THIN HIGH CIRRUS OVERHEAD. BOTH GFS AND NAM HAVE REALLY TENDED DOWNWARD IN POPS FOR TUESDAY AND WEDNESDAY. LOOKS LIKE MOISTURE WILL TAKE ITS TIME RECOVERING ACROSS THE AREA...AND THE UPPER LOW OVER THE BAHAMAS WILL STILL BE TO OUR EAST...KEEPING GENERAL SUBSIDENCE IN PLACE ACROSS THE AREA. ONCE THIS LOW MOVES WEST OF THE AREA THURSDAY AND FRIDAY...MOISTURE AND MORE LIFT WILL ENSUE AND THIS WILL RETURN THE AREA BACK TO MORE OF A CLIMATOLOGICAL SUMMER REGIME WITH SCATTERED STORMS IN THE FORECAST. SATELLITE IMAGERY SHOWS TWO AREAS OF DISTURBED WEATHER TO OUR EAST. ONE AREA LIES EAST OF THE BAHAMAS. TAFB ANALYSIS SHOWS A LOW LEVEL TROUGH ACROSS THIS AREA AND THIS IS INTERACTING WITH THE UPPER LEVEL LOW. GFS SHOWS THIS ACTIVITY WANING AND NOT HAVING AN IMPACT LOCALLY...WITH AREA SPLITTING AND ONE PIECE OF ENERGY GOING NORTH AND ANOTHER STAYING TO THE SOUTH. THE OTHER AREA OF MORE INTEREST LOCALLY IS THE TROPICAL WAVE THAT IS LOCATED A COUPLE HUNDRED MILES TO THE EAST OF THE LESSER ANTILLES. GFS CONTINUES TO SHOW THIS WAVE CROSSING SOUTH FL THIS UPCOMING WEEKEND. HOWEVER...THE LATEST GFS RUN SHOWS LESS AMPLITUDE AS THIS WAVE PASSES BY. THE ECMWF IS NOT IMPRESSIVE EITHER. STILL...LIKE ALL WAVES...IT WILL BE MONITORED. OF COURSE HOW ACTIVE THE WEATHER IS THIS WEEKEND WILL ALL DEPEND ON THE STRENGTH OF THE WAVE...WHICH THIS FAR OUT IN TIME IS IN QUESTION. && .MARINE...WINDS WILL REMAIN UNDER 15 KNOTS THROUGH THE PERIOD...BUT COULD BE ON THE INCREASE THIS WEEKEND ASSOCIATED WITH THE TROPICAL WAVE. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 91 78 91 / - 10 - 20 FORT LAUDERDALE 79 90 80 90 / - 10 - 20 MIAMI 80 91 79 90 / - 10 - 20 NAPLES 76 93 76 92 / - 10 - 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Jul 31, 5:30 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT MON JUL 31 2006 FLZ063-066>075-010930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 530 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA FROM INLAND COLLIER COUNTY TO THE LAKE OKEECHOBEE REGION. SHOULD STORMS DEVELOP...LIGHTNING AND GUSTY WINDS TO 30 MPH WILL BE THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY AIR WILL CONTINUE IN PLACE ACROSS SOUTH FLORIDA TUESDAY... RESULTING IN JUST A SLIGHT CHANCE OF THUNDERSTORMS. MOISTURE WILL INCREASE DURING THE MIDDLE AND LATER PART OF THE WEEK. THIS WILL LEAD TO AN INCREASED CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jul 31, 7:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.